Alert archive / Missouri / Flash Flood Watches in 2019

Flash Flood Watch 2, NWS Kansas City, MO

May 6, 20197 counties in Kansas; 16 counties in Missouri

NWS Kansas City, MO issued this flash flood watch at May 6, 2019, 3:23 AM CDT for 7 counties in Kansas; 16 counties in Missouri. It took effect at May 6, 2019, 7:00 PM CDT. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
May 6, 2019, 3:23 AM CDT (08:23 UTC)
In effect from
May 6, 2019, 7:00 PM CDT
Expired
May 8, 2019, 11:50 PM CDT
In force
53 hr
Issued by
NWS Kansas City, MO
Flood severity
None
All 23 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Bates County, MO, Buchanan County, MO, Carroll County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Ray County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 26 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 8.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 348 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
348 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

362 
WGUS63 KEAX 060823
FFAEAX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
323 AM CDT Mon May 6 2019

...Several Rounds of Heavy Rain Expected This Week...

.Several rounds of strong to severe thunderstorms are anticipated
through mid week. These storms are expected to produce several
rounds of moderate to heavy rain over the flash flood watch area.
Local soils are still water logged from the wet spring and recent
rainfall. There is a potential for widespread 2 to 4 inches of
rain to fall over the next 72 hours, with some isolated areas
perhaps reaching over 5 inches by Wednesday night. 

KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054-
062100-
/O.NEW.KEAX.FF.A.0002.190507T0000Z-190509T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
323 AM CDT Mon May 6 2019

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
WEDNESDAY NIGHT...

The National Weather Service in Kansas City/Pleasant Hill has
issued a

* Flash Flood Watch for portions of Kansas and Missouri, 
  including the following areas, in Kansas, Atchison KS, 
  Doniphan, Johnson KS, Leavenworth, Linn KS, Miami, and 
  Wyandotte. In Missouri, Bates, Buchanan, Carroll, Cass, Clay, 
  Clinton, Cooper, Henry, Howard, Jackson, Johnson MO, 
  Lafayette, Pettis, Platte, Ray, and Saline. 

* From this evening through late Wednesday night

* Several rounds of heavy rain should bring 2 to 4 inches of rain
  to the area, with some localized areas perhaps receiving 5
  inches of rain. Local streams are still running high and soils
  are still wet from recent rainfall. 

* Some local streams will likely flood and heavy rain will cause
  numerous locations to see running water. Should you encounter
  flash flooding do not drive around barricades and notify law
  enforcement of any unreported flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
6 follow-up statements
952 
WGUS63 KEAX 062106
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
406 PM CDT Mon May 6 2019

...Several Rounds of Heavy Rain Expected This Week...

.Several rounds of strong to severe thunderstorms are anticipated
beginning this afternoon through the mid week. These storms are 
expected to produce several rounds of moderate to heavy rain over 
the flash flood watch area. Local soils are still water logged 
from the wet spring and recent rainfall. There is a potential for 
widespread 2 to 4 inches of rain to fall over the next 72 hours, 
with some isolated areas perhaps reaching over 5 inches by 
Wednesday night.

KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054-
071200-
/O.CON.KEAX.FF.A.0002.190507T0000Z-190509T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
406 PM CDT Mon May 6 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, 
  Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, 
  and Saline. 

* Through late Wednesday night

* Several rounds of heavy rain should bring 2 to 4 inches of 
  rain to the area, with some localized areas perhaps receiving 
  5 inches of rain. Local streams are still running high and 
  soils are still wet from recent rainfall. 

* Some local streams will likely flood and heavy rain will cause 
  numerous locations to see running water. Should you encounter 
  flash flooding do not drive around barricades and notify law 
  enforcement of any unreported flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
877 
WGUS63 KEAX 070845
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
345 AM CDT Tue May 7 2019

...Heavy Rain Expected Tuesday Night, Wednesday Night...

KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054-
072100-
/O.CON.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
345 AM CDT Tue May 7 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, 
  Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, 
  and Saline. 

* Through late Wednesday night

* Several rounds of heavy rain should bring 1 to 3 inches of rain
  to the area, with some localized areas perhaps receiving 3 to 5
  inches of rain. Local streams are still running high and soils 
  are still wet from recent rainfall. 

* Some local streams will likely flood and heavy rain will cause 
  numerous locations to see running water. Should you encounter 
  flash flooding do not drive around barricades and notify law 
  enforcement of any unreported flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
169 
WGUS63 KEAX 071923
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
223 PM CDT Tue May 7 2019

...Periods of Heavy Rain Expected Through Wednesday...

KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054-
081200-
/O.CON.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
223 PM CDT Tue May 7 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, 
  Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, 
  and Saline. 

* Through late Wednesday night

* Several rounds of heavy rain should bring 1 to 3 inches of 
  rain to the area, with some localized areas perhaps receiving 
  3 to 5 inches of rain. Local streams are still running high 
  and soils are still wet from recent rainfall. 

* Some local streams will likely flood and heavy rain will cause 
  numerous locations to see running water. Should you encounter 
  flash flooding do not drive around barricades and notify law 
  enforcement of any unreported flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

Kurtz
232 
WGUS63 KEAX 080836
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
336 AM CDT Wed May 8 2019

...Thunderstorms with Heavy Rain Continue Today...

KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054-
082230-
/O.CON.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
336 AM CDT Wed May 8 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, 
  Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, 
  and Saline. 

* Through late tonight

* Several rounds of thunderstorms with heavy rain should bring an
  additional 1 to 2 inches of rain to the area, on top of the 1-3
  inches that have already fallen. Local streams are running high
  and soils are saturated. 

* Some local streams will likely flood and heavy rain will cause 
  numerous locations to see running water. Should you encounter 
  flash flooding do not drive around barricades and notify law 
  enforcement of any unreported flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
372 
WGUS63 KEAX 082049
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
349 PM CDT Wed May 8 2019

...Thunderstorms with Heavy Rain Expected This Evening...

KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054-
090500-
/O.CON.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
349 PM CDT Wed May 8 2019

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY...

The Flash Flood Watch continues for

* Portions of Kansas and Missouri, including the following 
  areas, in Kansas, Atchison KS, Doniphan, Johnson KS, 
  Leavenworth, Linn KS, Miami, and Wyandotte. In Missouri, 
  Bates, Buchanan, Carroll, Cass, Clay, Clinton, Cooper, Henry, 
  Howard, Jackson, Johnson MO, Lafayette, Pettis, Platte, Ray, 
  and Saline. 

* Until 1 AM CDT Thursday

* Several rounds of thunderstorms with heavy rain should bring 
  an additional 1 to 2 inches of rain to the area, on top of the 
  1-3 inches that have already fallen. Local streams are running 
  high and soils are saturated. 

* Some local streams will likely flood and heavy rain will cause 
  numerous locations to see running water. Should you encounter 
  flash flooding do not drive around barricades and notify law 
  enforcement of any unreported flash flooding. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
432 
WGUS63 KEAX 090450
FFAEAX

Flood Watch
National Weather Service Kansas City/Pleasant Hill MO
1150 PM CDT Wed May 8 2019


KSZ025-057-060-102>105-MOZ020-021-028>031-037>040-043>046-053-054-
090600-
/O.CAN.KEAX.FF.A.0002.000000T0000Z-190509T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Buchanan-Clinton-Platte-Clay-Ray-Carroll-Jackson-
Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, 
Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Carrollton, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
1150 PM CDT Wed May 8 2019

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Kansas and Missouri has
been cancelled. Rainfall will continue to dissipate and push
eastward of the affected areas through the early overnight hours.
Residual standing water in low lying areas may still be present,
however, thus caution is advised for overnight travel within these
areas.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood watch went out at May 5, 11:51 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 5, 11:51 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1151 PM CDT Sun May 5 2019

.Discussion...
Issued at 312 PM CDT SUN MAY 5 2019

Main concern with this forecast is the potential for heavy rain
leading to potential flash flooding as well as new river
flooding and/or exacerbating ongoing river flooding.
Additionally, there is potential for severe weather.

Tonight:

A cold front is draped from central NE eastward into northern IA.
Thunderstorms have developed along/behind that front. Individual
storm motions are to the east. As their cold pool develops and
evolves this evening/overnight, a southward motion will take over.
Overall, convection allowing models have backed off or slowed
down the southward progression of an MCS that may move into
northern MO this evening and overnight. None-the-less, this
remains a possibility so kept PoPs in the forecast for our north.

The other item is the potential for storms to develop tonight in
southern to central KS and then move east into eastern KS and
western MO. Depending on where this area develops, the eastward
motion would bring storms to either east central KS/west central MO
area or into southeastern KS/southwestern MO. Have maintained PoPs
and expanded them eastward to capture this potential.

Monday:

A front will be draped across the area by Monday afternoon,
most likely in the vicinity of or just north of the I-70 corridor.
Dewpoints will likely climb into the low to mid 60 degree range
south of the front. Precipitable water values will likely climb to
around 1.25" along the front. North of the front there should be
substantial cloud cover. But in the vicinity of the front and
southward, clouds should be thinner and with the high dewpoints and
decent heating, there should be ample CAPE to develop. Forecast
soundings suggest around 2500 J/kg along and south of the front.
Thunderstorms may not develop until later in the afternoon or early
in the evening though when a subtle mid-level shortwave moves into
the area. With relatively steep mid-level lapse rates the initial
cells could produce large hail. As the initial storms grow into a
MCS, they should move southward with time. As this occurs, the main
threat will transition into heavy rain. This should be confined to
areas along and south of the Highway 50 corridor. It's possible that
some locations could see 4+ inches of rain with this MCS. But
confidence is not very high regarding the exact location of the
heaviest rain. So have broadened out the heaviest rain which also
result in lowering QPF amounts.

Tuesday - Wednesday:

Tuesday continues to look like the relative lull between active
days. The Monday night early Tuesday MCS will help push the front
south of the area with cooler temperatures over the area.

Wednesday Continues to look like there is good potential for severe
weather and additional heavy rain. An upper-level trough will move
out of the southwest into the southern and central Plains. The
trough may weaken as it moves east but there may be enough of a
response in the low to mid-level wind fields to help push the front
back north into northern MO. This puts most of the area in the warm
sector. There will be potentially 2000 to 2500 J/kg of CAPE with 30
to 40 kts of 0-6km shear. Precipitable water values may be as high
1.5". Forecast soundings suggest steep mid-level lapse rates by the
afternoon. So there is potential for severe storms during the
afternoon with large hail that will transition into another heavy
rain event overnight as the main upper trough moves over the area.
Once that trough moves through, the associated cold front will
quickly push through the region and quickly end precipitation
chances.

Thursday - Sunday:

Cooler air will move into the area as high pressure builds south.
This will result in cooler and drier conditions heading into the
weekend.

&&

.Aviation...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1151 PM CDT SUN MAY 5 2019

Isolated thunderstorm activity continues to weaken over eastern
Kansas this evening. Expect showers to taper off by 08Z. By mid
morning ceilings are expected to lower to MVFR levels and continue
into the afternoon. Several models indicate widespread
thunderstorm and potentially heavy rain by late in the forecast
period. However, differences exist in timing and location of
convection. Winds will be light and variable outside shower
activity this morning and eventually turn from the northeast near
10kts.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...CDB
Aviation...Kurtz/Otto
Hazardous weather outlook, May 5, 5:10 AM CDT, 22 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
510 AM CDT Sun May 5 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-061015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
510 AM CDT Sun May 5 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Storms are expected to develop across southeast Nebraska this
 evening and move south southeast tonight. These storms could be
 initially strong to severe across northeast KS and far northwest
 MO, but will weaken as they move into the remainder of the outlook
 area.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Periods of showers and thunderstorms are expected this week. Storms
 could be strong to severe Monday and Wednesday, and heavy rain could
 lead to both river flooding and areas of flash flooding.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 10:21 AM CDTRiver Flood WarningEAXAtchison10 days
May 5, 7:14 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt46 min
May 6, 10:21 AM CDTRiver Flood WarningEAXClay, Jackson, Ray89 days
May 6, 6:55 PM CDTSpecial Weather StatementEAXBuchanan, Platte35 min

Nearby

Flash Flood Watches in Missouri, 2019Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.